Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 26, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Jun 28, 2022, 12:50 PM MDT for 26 counties in Nebraska. It took effect at Jun 29, 2022, 11:00 AM MDT. It was in force for 9 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 28, 2022, 12:50 PM MDT (18:50 UTC)
- In effect from
- Jun 29, 2022, 11:00 AM MDT
- Expired
- Jun 29, 2022, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 2:45 PM MDT | TSTM WND GST 50 | 2 Nw Crescent Lake Nwr, NE | |
| Jun 29, 3:22 PM MDT | TSTM WND GST 60 | 1 W Ellsworth, NE | WIND GUSTS OF 50 TO 60 MPH AT TIME OF CALL. TIME OF ONSET ESTIMATED BY RADAR. |
| Jun 29, 3:45 PM MDT | TSTM WND GST 52 | 2 Wnw Bingham, NE | PWS KNEBINGH3 |
| Jun 29, 4:02 PM MDT | TSTM WND GST 60 | 5 Se Hyannis, NE | |
| Jun 29, 5:31 PM MDT | TSTM WND GST 56 | 1 S Valentine, NE | ASOS STATION KVTN VALENTINE AIRPORT. |
| Jun 29, 5:33 PM MDT | TSTM WND GST 63 | 1 S Valentine, NE | ASOS STATION KVTN VALENTINE AIRPORT |
| Jun 29, 5:39 PM MDT | TSTM WND GST 60 | 1 Ene Valentine, NE | MESONET STATION EW7498 VALENTINE 1ENE. |
| Jun 29, 5:40 PM MDT | TSTM WND GST 51 | 1 N Valentine, NE | MESONET STATION EW3958 VALENTINE 1N. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -614 J/kg
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
312 WWUS83 KLBF 281850 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 150 PM CDT Tue Jun 28 2022 NEZ204-206-208>210-219-291200- /O.UPG.KLBF.FW.A.0020.220629T1700Z-220630T0200Z/ /O.NEW.KLBF.FW.W.0026.220629T1700Z-220630T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 150 PM CDT Tue Jun 28 2022 /1250 PM MDT Tue Jun 28 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND WESTERN NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Southwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 to 15 percent. * Impacts...Any fires which may develop will have a high probability for rapid spread and may be difficult to control. Additional fire starts are possible due to lightning from thunderstorms late in the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
2 follow-up statements
861 WWUS83 KLBF 290758 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 258 AM CDT Wed Jun 29 2022 NEZ204-206-208>210-219-292200- /O.CON.KLBF.FW.W.0026.220629T1700Z-220630T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 258 AM CDT Wed Jun 29 2022 /158 AM MDT Wed Jun 29 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... * Affected Area...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. Fire Weather Zone 209 Loup Rivers Basin. Fire Weather Zone 210 Frenchman Basin. Fire Weather Zone 219 Loess Plains. * Winds...Southwest 20 to 30 mph and gusts up to 45 mph with the strongest winds mainly along and east of Highway 83. * Relative Humidity...As low as 12 to 15 percent with the lowest values mainly along and west of Highway 83. * Impacts...Any fires which may develop will have a high probability for rapid spread and may be difficult to control. Additional fire starts are possible due to lightning from thunderstorms late in the day, especially across northwest Nebraska. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
023 WWUS83 KLBF 300201 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 901 PM CDT Wed Jun 29 2022 NEZ204-206-208>210-219-300315- /O.EXP.KLBF.FW.W.0026.000000T0000Z-220630T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 901 PM CDT Wed Jun 29 2022 /801 PM MDT Wed Jun 29 2022/ ...RED FLAG WARNING HAS EXPIRED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has allowed the Red Flag Warning to expire. The threat of critical fire weather conditions has ended across western and north central Nebraska. The Red Flag warning in effect across the region will be allowed to expire. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Jun 28, 11:48 AM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 28, 11:48 AM MDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1248 PM CDT Tue Jun 28 2022 .SHORT TERM...(Today through Wednesday) Issued at 238 AM CDT Tue Jun 28 2022 An upper ridge centered over the Desert Southwest will extend north over the Rockies into the western Canadian Provinces. This will bring a warmer airmass into the area today. A weak warm front will extend east across the central Sandhills today with light southerly winds near I80 and light northerly and easterly winds across north central NE. This may be a focus for a few isolated late afternoon and early evening thunderstorms to develop on, mainly from the southeast panhandle into west central and southwest NE. This is supported by some of the convective allowing models. Highs remain near the previous forecast from the mid to upper 90s southwestern areas to near 90 north central. Tonight, the warm front will lift north into South Dakota. This will bring southerly winds and milder overnight lows in the 60s. On Wednesday, a strong thermal ridge will build over the region as a surface trough extends along the central High Plains. South- southwesterly winds 20 to 30 mph with gusts up to 40 mph are expected mainly east of Highway 61. Hot temperatures reaching to around 100 degrees. Dewpoints will mix out and lower into the mid and upper 40s during the afternoon. A disturbance and prefrontal trough will approach western portions of the area during the afternoon with a slight chance for thunderstorms across the northwest Sandhills. The combination of low humidity, gusty south southwest winds will bring the potential for critical fire weather conditions to all of western and north central Nebraska. See further details in the Fire Weather section. .LONG TERM...(Wednesday night through Monday) Issued at 238 AM CDT Tue Jun 28 2022 The prefrontal trough and passing disturbance will bring up to a 30 percent chance for showers and thunderstorms across the northwestern half of the forecast area during the evening, which should dissipate by midnight. For Thursday through Saturday, the upper flow will remain fairly zonal. There will be a weak cold front moving through on Thursday, bringing high down to the mid and upper 80s for Friday and upper 80s to around 90 Saturday. By Sunday into Monday, an upper trough will dig into the West Coast, amplifying the ridge over the Central U.S. Highs for the Fourth of July are forecast to warm into the mid 90s. Regarding precipitation chances, daily chances exist. Thursday night and again Friday night will have a better potential for more organized storms to develop. Otherwise mainly isolated potential exist. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1231 PM CDT Tue Jun 28 2022 VFR conditions will persist through the end of the TAF period with the main aviation concerns being the LLWS overnight tonight and gusty winds Wednesday morning into the early afternoon hours. Winds are expected to continue to back this afternoon turning southeasterly by late this evening. Surface winds from the south will increase quickly in the morning Wednesday. These winds will shift to the southwest with gusts up to 35 kt possible by midday, continuing beyond the end of the forecast period. && .FIRE WEATHER... Issued at 238 AM CDT Tue Jun 28 2022 Afternoon humidity today will fall to as low as 15 percent across southwestern areas to around 20 percent north central NE. Winds will remain light at 5 to 15 mph, limiting fire spread. The combination of hot temperatures around 100, low humidity, and gusty winds will bring the potential for critical fire weather conditions Wednesday afternoon and evening. Core partners indicate ground fuels are mixed with some grasses still green, while other ready to burn. Timber remains very low in moisture content. The overall feeling is that fuels will be sufficiently dry and available to burn. Minimum relative humidity values will be down to around 15 percent but expect winds will overcome the borderline humidity values. South southwesterly winds of 20 to 30 mph with gusts up to 40 mph are possible, mainly east of Highway 61. In addition, any thunderstorms which develop Wednesday afternoon and evening across the west may contain dry lightning due to limited rainfall along with gusty winds. A fires that ignite could spread rapidly. A Fire Weather Watch remains in effect from noon until 9 pm Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for NEZ204-206-208>210-219. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...NMJ/Viken FIRE WEATHER...Roberg
Hazardous weather outlook, Jun 28, 9:57 AM MDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1057 AM CDT Tue Jun 28 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-291600- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1057 AM CDT Tue Jun 28 2022 /957 AM MDT Tue Jun 28 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Hot temperatures and low humidity will result in elevated fire weather conditions in western Nebraska today. A stray thunderstorm is possible late this afternoon and evening near the Interstate 80 corridor into the southern Sandhills. The threat of severe weather appears low. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. The combination of strong southerly winds gusting up to 45 mph, very dry air, and high temperatures near 100 degrees will result in widespread near critical or critical fire weather conditions Wednesday. Thunderstorm chances increase during the evening hours, especially across northwest Nebraska, where a few storms may contain severe wind gusts. Near daily thunderstorm chances exist Thursday through Monday with coverage generally being isolated or scattered. Some storms may be strong or briefly severe in portions of central Nebraska on Thursday. The potential for severe weather Friday and beyond is unclear at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Viken/NJ
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.